Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Osteoporosis and Lower GFR
Mar 4, 2011

Bad news. I have a diagnosis of osteoporosis with lumbar -3.7 and hip -2.2. Started Calcium/Vit D supps in December, but these results were from March 1. Also, my GFR is down to 55, was over 60 in August.

My doc wants to change Truvada to Epzicom, after blood test to check for the genetic incompatibility, to deal with the osteoporosis issues by getting rid of Tenofovir and the kidney issues from the emtricitabine.

I'm starting Fosamax, will increase excercise and up my testosterone supplement (testosterone was over 500 however)...

Do you feel this is the right approach? I've been on Truvada/Reyataz/Norvir since 2005. Always viral load undetectable, Cd4s 644, nadir 350, and i'm 49 years old.

What are the chances of improving kidney function and bone density?

Response from Dr. Henry

With those interventions I would expect the bone density to stabilize and likely approve. Looking for other causes (parathroid problmes for example) is also worth considering for some patients. Switching off tenofovir, proper dosing for lamivudine may help stabilize renal function. Assessment/treatment for other causes (such as hypertension) is also important. KH



Previous
Meds Question.
Next
cd4 and cd8 ratio while on Arv's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement